1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2020 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Toujeo

Discussion in 'Insulin' started by Specsquee, Feb 23, 2016.

  1. Specsquee

    Specsquee Type 1 · Active Member

    Messages:
    39
    Likes Received:
    36
    Trophy Points:
    38
    So after much hullabaloo with my insurance it appears that the insulin I can receive with no problems or long back and fourths between them and my doctors is Toujeo (big surprise they push one of the newer insulins and lock me out of levamir / lantus options).

    That being said Iv been having trouble finding people's experience with this insulin. Are people finding it keeps you fairly average like the Lantus? Has anyone experienced the problem some Lantus users have been experiencing with hypos shortly after use? Just want to become informed by those that have used it. Would be using it with novapod.
     
  2. tim2000s

    tim2000s Type 1 · Expert
    Retired Moderator

    Messages:
    8,908
    Likes Received:
    11,771
    Trophy Points:
    198
    Hi @Specsquee, I'm not sure that it has been prescribed much in the UK. It only became available in August 2015. you may have more luck with US forums as I think it's been available longer over there.

    According to the clinical trials, users experienced lower levels of nocturnal hypoglycaemia and it had a flatter profile, but you'd be better asking the US guys for experiences!
     
  3. Specsquee

    Specsquee Type 1 · Active Member

    Messages:
    39
    Likes Received:
    36
    Trophy Points:
    38
    I have not been able to scrounge up anything so I will update this thread with my findings and how it effects me. So far it has been working great it has kept me very balanced even at work. I work graveyards outside so constant change in temperature and constantly moving and it's keeping up great. So far no lows or highs out of the ordinary.
     
  4. Specsquee

    Specsquee Type 1 · Active Member

    Messages:
    39
    Likes Received:
    36
    Trophy Points:
    38
    Quick update: So far I have had no problems with Toujeo. Been on it about a week. Has kept me near a constant 90 - 100. No hypos or any spikes of any kind since beginning it. Just watching my diet and letting it do its job.

    Will post another update after some more time has passed since not much user information is available for Toujeo yet. If anyone has any questions about it feel free to ask and ill answer to the best of my abilities.
     
  5. copepod

    copepod Type 1 · Well-Known Member

    Messages:
    735
    Likes Received:
    363
    Trophy Points:
    103
    My consultant offered to change me from Humalin I to Toujeo last month. I was interested, until I asked about pens and was told it only came in disposable pens. At that point, I declined,on environmental grounds.
     
  6. Specsquee

    Specsquee Type 1 · Active Member

    Messages:
    39
    Likes Received:
    36
    Trophy Points:
    38
    I have troubles with syringes. So the pens work perfectly for me. I see where your coming from though.
     
  7. Bubs_p

    Bubs_p Type 1 · Newbie

    Messages:
    2
    Likes Received:
    0
    Trophy Points:
    21
    I have been using toujeo since December, I felt it worked better than Lantus. Unfortunately I am presently suffering hypos after taking it. Not too sure why but has been like this for 2 weeks, sites seem fine and all previous months were fine. Just all of a sudden
     
  8. noblehead

    noblehead Type 1 · Guru
    Retired Moderator

    Messages:
    23,621
    Likes Received:
    19,622
    Trophy Points:
    278

    Worth mentioning this to your DSN, you shouldn't go hypo after taking a basal insulin.
     
  9. Specsquee

    Specsquee Type 1 · Active Member

    Messages:
    39
    Likes Received:
    36
    Trophy Points:
    38
    Could it have an issue like some reported with the Lantus? Although I have not seen an outcry much like the one stickied here
     
  10. noblehead

    noblehead Type 1 · Guru
    Retired Moderator

    Messages:
    23,621
    Likes Received:
    19,622
    Trophy Points:
    278
    Who can say, I was on lantus insulin for several years and only once experienced a hypo soon after injecting, but as I also took my Novorapid around the same time it was more than likely down to my bolus dose as I waited too long before eating.

    None of us on here are HCP's so it's always wise to get some input from your diabetes team on insulin related issues.
     
  11. mattmo86

    mattmo86 Type 1 · Well-Known Member

    Messages:
    51
    Likes Received:
    41
    Trophy Points:
    78
    I'm being switched onto Toujeo, just wondering if anyone here is using it? How do you find it?

    I'm currently on Lantus.
     
  12. copepod

    copepod Type 1 · Well-Known Member

    Messages:
    735
    Likes Received:
    363
    Trophy Points:
    103
    I was offered a transfer at my annual appointment at hospital clinic in January, but refused,when I realised that it was only available in disposable pens. I objected on environmental grounds, plus I find my twice daily Humalin I perfectly acceptable. I couldn't help thinking he'd been encouraged to prescribe by the manufacturers. He said he'd never had anyone refuse disposable pens on environmental grounds, but accepted my beliefs.
     
  13. Gary61

    Gary61 Type 1 · Well-Known Member

    Messages:
    66
    Likes Received:
    101
    Trophy Points:
    93
    I have recently been switched onto this insulin mainly because I found that by Carb/dosage levels needed to be increased in the afternoon due to my Lantus basically running out of steam. So far I have found that it definitely lasts far longer and that I also inject pretty much the same dosage as before, so as far as I'm concerned it's a win win result.
     
  14. Leebob

    Leebob Type 1 · Newbie

    Messages:
    3
    Likes Received:
    0
    Trophy Points:
    21
    I used to be on lantus but i got put on toujeo beginning of February.

    Has it made you feel more tired and lethargic?

    Lee
     
  15. Leebob

    Leebob Type 1 · Newbie

    Messages:
    3
    Likes Received:
    0
    Trophy Points:
    21
    I have major hypos if I miss it for a day which makes no sense whatsoever!
     
  16. Specsquee

    Specsquee Type 1 · Active Member

    Messages:
    39
    Likes Received:
    36
    Trophy Points:
    38
    As for feeling tired of lethargic and tired I have noticed no difference since starting in Toujeo. Also have not had any issues with hypos on it so far. Sorry I could not be anymore help.
     
  17. djwesttexas

    djwesttexas Type 1 · Newbie

    Messages:
    4
    Likes Received:
    2
    Trophy Points:
    23
    I'm a T1D from Texas in the US. I am interested in reports from people using Toujeo and Tresiba and noticed this thread. Is Tresiba available where you are (U.K?)? I have been using Tresiba for about 6 weeks and have been delighted in how it provides very level basal control.
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook